Alert archive / Florida / Areal Flood Warnings in 2017

Areal Flood Warning 9, NWS Mobile, AL

June 30, 2017Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood warning at Jun 30, 2017, 6:06 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 6:06 AM CDT (11:06 UTC)
Expired
Jun 30, 2017, 5:45 PM CDT
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

427 
WGUS44 KMOB 301106
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
606 AM CDT FRI JUN 30 2017

FLC091-113-301645-
/O.NEW.KMOB.FA.W.0009.170630T1106Z-170630T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
606 AM CDT FRI JUN 30 2017

The National Weather Service in Mobile has issued a

* Flood Warning for...
  Northwestern Okaloosa County in northwestern Florida...
  East central Santa Rosa County in northwestern Florida...

* Until 1145 AM CDT

* At 605 AM CDT, Doppler radar indicated that 6 to 10 inches of rain 
  has fallen in the past 12 hours in an area from southwest of 
  Milton to just northwest of Baker. Much of this rain has occurred 
  since midnight. Flooding has been reported in and around the 
  Milton area. While the heavy rain has moved east of the area and 
  ended the threat for additional flash flooding, creeks and streams 
  will remain elevated through the morning due to the abundant heavy 
  rainfall. Therefore, areas of flooding will persist through much 
  of the morning across northwest Okaloosa and east central Santa 
  Rosa Counties. 

* Some locations that will experience flooding include...
  Pace, Milton, Bagdad, Baker, Pea Ridge, Roeville, Floridatown and 
  Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3084 8663 3059 8685 3049 8704 3050 8714
      3059 8718 3090 8680 3090 8662

$$
1 follow-up statement
057 
WGUS44 KMOB 301616
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1116 AM CDT FRI JUN 30 2017

FLC091-113-302245-
/O.EXT.KMOB.FA.W.0009.000000T0000Z-170630T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
1116 AM CDT FRI JUN 30 2017

The National Weather Service in Mobile has extended the

* Flood Warning for...
  Northwestern Okaloosa County in northwestern Florida...
  East central Santa Rosa County in northwestern Florida...

* Until 545 PM CDT Friday

* As of 1108 AM CDT, law enforcement has reported flooding near 
  Milton in Santa Rosa County and along the Blackwater River near 
  Baker in Okaloosa County. Additional rainfall from scattered 
  showers and thunderstorms this afternoon will only exacerbate 
  ongoing flooding.

* Some locations that may experience flooding include...
  Pensacola, Pace, Milton, Bagdad, Baker, Pea Ridge, Roeville,
  Floridatown and Point Baker.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3084 8663 3059 8685 3049 8704 3050 8714
      3059 8718 3090 8680 3090 8662

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 4:41 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 30, 4:41 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
441 AM CDT Fri Jun 30 2017

.NEAR TERM /Now Through Friday night/...A shortwave currently moving
across central Alabama in combination with precipitable waters of
2.1-2.3" has resulted in another active convective night across the
north central Gulf coast. The heaviest rain has occurred along
coastal areas, particularly NW FL where surface based CAPES of 1000-
2000 J/kg has helped to sustain deep convection, which in some cases
has been training. Expect the convection to gradually shift east
through the rest of the pre dawn hours as the shortwave continues to
move northeast. While this feature will move well east of us today
and into GA/SC, all guidance shows a trailing vorticity lobe to the
southwest that will be draped across our area. In addition,
precipitable waters are forecast to remain near or above 2 inches.
Therefore, expect another round of scattered to numerous showers and
thunderstorms, particularly across inland areas from midday through
the afternoon.

We do expect the convection to become more diurnal in nature with
the lack of strong upper level forcing. Therefore, convection should
diminish across the area during the early evening hours, leaving the
rest of the night fairly quiet. Cannot rule out an isolated shower
or storm developing near the coast or just offshore during the
predawn hours, but again most areas should be rain free overnight.

Little change in temps with highs in the upper 80s and lows in the
low to mid 70s. Dewpoints remain in the 70s, so it will still be
very humid. 34/JFB

.SHORT TERM /Saturday Through Sunday night/...Persistent surface high
pressure system remains off the east coast locally promoting
southernly winds and keeping dew points in the mid 70s. Models
indicate the moist airmass of 1.75 to 2" over the central Gulf
Coast goes no where soon. Mid-level trough over the Mississippi
River Valley pivots through the eastern Ohio River Valley during
the day Saturday. The corresponding additional forcing along with
CAPE values in the 2000 J/kg range should work to produce more
scattered heavy thunderstorms in the afternoon hours on Saturday.

With the passage of the trough, a quasi stationary front sets up
over the southeast states Saturday night into Sunday. Moisture
remains in place and afternoon showers and thudnerstorms are still
expected. 17/DJ

.LONG TERM /Monday Through Thursday/...
Monday and Tuesday look similar synoptically as a mostly zonal
mid level pattern remains in place over the southeast states. Low
to Mid level moisture stays over the area. The GFS is showing some
inklings of a slight vorticity enhancement moving through the
zonal flow but regardless with or without that outside forcing
afternoon thunderstorms will be possible on both days.

Wash and repeat for Wednesday and Thursday as far as the afternoon
thunderstorms. Though, models show some disagreement on the
progression of a shortwave trough that exits Kansas on Wednesday.
Both the GFS and the Euro have the shortwave merging and enhancing
an existing trough over the Great lakes Wednesday through
Thursday. However, the Euro has system exiting Ohio River Valley
by Thursday while the GFS keeps the trough lingering. If it
lingers this could locally produce additional rainfall through
the latter half of the week.

High temperatures are anticipated all week with max temps
expected to be in the upper 80s with lows in the mid 70s. 17/DJ

&&

.MARINE...An upper level disturbance moving across central AL early
this morning has resulted in a slight enhancement of onshore flow
with seas running 2-3 ft across the Gulf waters. Winds and seas
should diminish a little through the day as the disturbance moves
east of the area. A generally light onshore flow with seas 1-2 ft
are expected through early next week as surface high pressure over
the western Atlantic extends west into the central Gulf of Mexico.
Best chances of daily isolated to scattered thunderstorms will be in
the inland bays/sounds with land based thunderstorm development.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      87  74  88  76 /  50  10  30  20
Pensacola   87  76  87  77 /  40  10  20  30
Destin      86  78  87  79 /  40  20  20  30
Evergreen   88  73  88  73 /  60  20  50  30
Waynesboro  88  72  88  73 /  60  10  50  30
Camden      87  73  88  74 /  60  20  50  30
Crestview   89  73  89  75 /  50  20  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 30, 4:31 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
431 AM CDT Fri Jun 30 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
431 AM CDT Fri Jun 30 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected again
today. The stronger storms will produce frequent lightning and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A daily chance of mainly afternoon scattered showers and
thunderstorms will remain in the forecast through next week. The
stronger storms will produce frequent lightning and torrential
downpours.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>635-650-655-670-675-011200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
431 AM CDT Fri Jun 30 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jun 30, 12:32 AM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1232 AM CDT FRI JUN 30 2017

FLZ203>205-300630-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1232 AM CDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA AND EASTERN SANTA ROSA COUNTIES UNTIL 130 AM
CDT...

At 1230 AM CDT, one strong thunderstorm was located over Milton and
another strong thunderstorm was located over northwest Okaloosa
county. These two storms and moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pensacola, Milton, Bagdad, Baker, Pea Ridge, Roeville and Point
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3064 8717 3100 8685 3099 8659 3083 8658
      3041 8709
TIME...MOT...LOC 0530Z 211DEG 14KT 3064 8703
Local storm report, Jun 30, 4:55 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     FLASH FLOOD      4 NE PACE               30.63N 87.11W
06/30/2017                   SANTA ROSA         FL   911 CALL CENTER

            FLOODING OVER JOHNSON ROAD IN EAST MILTON

0340 AM     FLASH FLOOD      4 ENE MILTON            30.63N 86.97W
06/30/2017                   SANTA ROSA         FL   911 CALL CENTER

            FLOODING OVER HIGHWAY 90 AT HIGHWAY 87

0340 AM     FLASH FLOOD      1 WNW MILTON            30.62N 87.04W
06/30/2017                   SANTA ROSA         FL   911 CALL CENTER

            FLOODING OVER HIGHWAY 90 AND MARY ST.

&&

DJOHNSON
Local storm report, Jun 30, 5:13 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 WNW BAGDAD            30.61N 87.06W
06/30/2017                   SANTA ROSA         FL   BROADCAST MEDIA

            ROAD CLOSED AT HIGHWAY 90 AND GLOVER LN DUE TO WATER OVER
            ROADWAYS.

&&

DJOHNSON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:11 AM CDTFlash Flood WarningMOBSanta Rosa6 hr
Jun 30, 12:32 AM CDTSpecial Weather StatementMOBSanta Rosa58 min
Jun 30, 1:17 AM CDTFlash Flood WarningMOBOkaloosa5 hr
Jun 30, 3:47 AM CDTFlash Flood WarningMOBSanta Rosa2 hr
Jun 30, 5:28 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa35 hr
Jun 30, 9:02 AM CDTRiver Flood WarningMOBOkaloosa58 hr

Nearby

Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.